Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 24, 2021, 10:39 AM CDT for McDonough County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 10:39 AM CDT (15:39 UTC)
- Expired
- Jun 24, 2021, 11:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
855
WWUS83 KDVN 241539
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1039 AM CDT Thu Jun 24 2021
ILC109-241645-
McDonough-
1039 AM CDT Thu Jun 24 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT MCDONOUGH COUNTY UNTIL
1145 AM CDT...
At 1038 AM CDT, radar indicated heavy rain from thunderstorms falling
near Western Illinois University, or near Macomb, moving southeast at
10 mph.
Locations impacted include...
Macomb, Colchester, Industry, Good Hope, Bardolph, Tennessee, Western
Illinois University, Adair, Fandon, New Philadelphia, Colmar,
Pennington Point, Macomb Municipal Airport, Doddsville, Scottsburg,
Spring Lake, McDonough County 4-H Grounds and Argyle Lake State Park.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4028 9091 4050 9083 4060 9065 4048 9045
4028 9045
TIME...MOT...LOC 1538Z 300DEG 7KT 4041 9070
$$
GibbsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 10:36 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 24, 10:36 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1036 AM CDT Thu Jun 24 2021 ...HYDROLOGY UPDATE... .SYNOPSIS... Issued at 242 AM CDT Thu Jun 24 2021 A broad strong warm advection zone is found over the Midwest, and with that the evening storms have evolved into an intense destructive wind producing MCS, that at least on radar signature, suggests this could be a long lived wind damage event. I'm holding off jumping on any great wind threat this morning until we actually see it evolve, but this is quite impressive near and north of Omaha as of 2 AM. MU CAPE in the vicinity of the Omaha cluster is near 4000J/KG, while farther east into our CWA, we're running 1000-2000. There should be a tendency for that complex to drive southeast with time, but limiting that so far is a mid level cap, with 700mb temperatures of 14-16C found near the south flank of the bowing segment. That cap is probably the most important feature to monitor through the evolution of the severe MCS, and whether any wind can impact our CWA, which has no surface instability as of 2 AM. && .SHORT TERM...(Today and Tonight) ISSUED AT 242 AM CDT Thu Jun 24 2021 1. Thunderstorms with torrential rain are going to take place in and near our CWA through the next 24+ hours. 2. There are as many model solutions on convective handling of the current cluster as there are models, and that is not helping any confidence on where these storms go. 3. If the storm cluster does not turn southeast, our low levels are not currently supportive of a damaging wind, but that could change through the day as we warm up, so this is not an automatic switch to a high end event, it has a likelihood to become more elevated with time as it heads into drier air. As mentioned above, there is a pronounced cap, of 14-16C around the 700mb level, found near the south flank of the western convection. The wind in that layer is westerly, and the cap could advect east with time. That will be something we can monitor through 5 AM and can adjust the forecast upward with respect to impacts should the storms keep an easterly movement( at 65 mph currently). At the very least, should the storms drop southeast, we will have to contend with the strong MCV moving through Iowa through this afternoon, and that could serve to trigger additional storms over the CWA. That is something the ECMWF continues to show in, as well as hinted at by the UKmet. I will continue to keep pops likely to categorical this morning, as even if the event drops just south of the CWA, there should be a warm advection wing of storms threat spreads through the CWA, and possibly a large stratiform region too. There' a lot of reasons for rain today! Tonight, models are hinting at redevelopment in an west-east band, near or south of the Interstate 80, then that would become an MCS overnight. The placement of that feature is greatly dependent on what happens with storms today, and capping placement in the south. I'll continue to forecast high pops south and solid chance pops north for that event as well, but at least for now, the heavy rain component is not confident on placement for a flash flood watch in the near term. We will be messaging the Enhanced Risk from SPC today, which for now is the far southern CWA, with Slight risk elsewhere. WPC has moderate risk for flash flooding mainly south of our CWA with slight risk over the entire area. ERVIN .LONG TERM...(Friday through Wednesday) ISSUED AT 242 AM CDT Thu Jun 24 2021 Key Messages: 1) SPC issued a Slight Risk for severe weather on Friday in our south and a Marginal Risk elsewhere, with isolated large hail and severe winds gusts being the main threats. 2) Very wet period to end the week and start the weekend, with WPC issuing a Slight Risk for Excessive Rainfall. 3) Daily chances for showers and storms through next week. Friday/Saturday... Early on Friday, a warm front will be situated over the southern half of our forecast area, which will act as a focus for heavy rain and thunderstorms. Based on past model runs, it would seem that the front does not push as far north, generally keeping it along and south of I80. This would be due to a slightly different track of the surface low, with latest guidance having it traverse northeast through our southern half of our forecast area. With this in mind, the focus for the heaviest rainfall looks to coincide within the same area. The reason for the heavy rainfall leads us to the amount of moisture found within the vertical profile, which is well above the 90th percentile of values seen during this time of the year (PWATs ranging from 2-2.5"). With these conditions in mind, guidance wants to hint at repeating thunderstorm development. The Weather Prediction Center has most of the forecast area under a Slight Risk for Excessive Rainfall on Friday, therefore heavy rainfall can be expected throughout. Thursday will be the start of the heavy rain potential, but will continue through Friday, as the approaching surface low leads to increasing convective coverage. Many of the rivers within our area are well below normal, which allows us for some room to fill them up. Current outlooks should support within bank rises, leading to more of a flash flood threat, especially with local streams, creeks, or small rivers. Along with flooding concerns, there is also a severe weather threat. The Storm Prediction Center has issued a Slight Risk for Severe Weather south of Highway 34, with a Marginal Risk throughout the remainder of the area. Some uncertainty still exists with the severe potential, but there will be and isolated risk for large hail and severe wind gusts. Late Friday night and into Saturday morning, the initial wave will be out of our area, with another warm front pushing north into our area again through Saturday morning. The front is associated with another surface low that develops with the next upper wave moving through. Behind this warm front lies another moist and unstable atmosphere in the warm sector. Therefore, further thunderstorm development is expected ahead of the cold front that slides through as the surface low passes through our north. At the moment, extremely heavy rainfall is not represented in the guidance, but any thunderstorm that develops has the potential to accumulate rain quickly. With the area already worked over by several rounds of rain and thunderstorms, the additional rainfall will lead to further concerns for flash flooding. Please continue to monitor our future forecasts as more details come out and confidence increases on coverage and total rainfall. As of right now, we are looking at the potential for between 3-6" of rainfall through Saturday, with the highest accumulations located along and south of I80. While these are our current forecast amounts, fluctuations are likely, as some guidance hints at the potential for more than that. With the amount of cloud cover that we will likely experience in the coming days, the forecast high temperatures may be lower than currently advertised, bringing us below normal for this time of the year. Continue to monitor for future updates on possible rainfall totals. Sunday... With there being a deep upper ridge over the west coast, we will be left in southwesterly flow behind the waves that have passed by at this point. While long term guidance wants to hint at most of the forecast area staying dry on Sunday, they indicate the slight chance for some showers and storms trailing the cold front that passed through on Saturday, especially in our far southeast. The Canadian model is the only one to hold precipitation for much of the area on Sunday, with a cold front that is slower to move out of the area. Next Week... While much uncertainty exists beyond Sunday on the exact upper level pattern, one thing can be relied on. The west coast ridge continues to build, with a trough digging in from the north. With this setting up, it would look like we fall into a brief omega blocking pattern, which would leave us under the trough through most of the week. With that in mind, we will fall into a pattern of daily chances for showers and thunderstorms throughout the area. It would seem that the chances will be more isolated/scattered, not as widespread as this weekend is forecast. Temperatures are looking to continue trending near or slightly below normal for the week. I suppose the good news for next week will be that we will be dealing with some more dry periods than wet, which will be much needed after the upcoming heavy rain event. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) ISSUED AT 617 AM CDT Thu Jun 24 2021 A weakening line of thunderstorms is moving across Iowa as of 11Z, with an area of rain trailing the storms. This will move through eastern Iowa this morning, and could cause a few rumbles of thunder and a brief downpour as it moves through. Cigs may lower to 3000 to 4000 ft in this rain. Early afternoon and evening will see VFR weather with a return to move storms late, but the placement of these strong storm is uncertain. The most likely area is south of interstate 80, but it's possible in all locations this evening. A prob30 group has been included for thunder at CID with MLI and BRL seeing a definite condition. Gusty winds and hail are possible with storms tonight, along with torrential rainfall, and LIFR conditions. && .HYDROLOGY... Issued at 1025 AM CDT Thu Jun 24 2021 Have issued a flood warning for the La Moine river near Colmar this morning, with an additional 1.5-1.75 inches of rain expected in the basin before 12z Friday. This area has received 3+ inches in the past 7 days. Active weather will continue into Friday night-Saturday with additional rain possible in west central IL, southwest IA, and northeast MO promoting further rises. Other tributary rivers given the low river stages and streamflows should see mainly within bank rises over the next 48 hrs. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gunkel AVIATION...Ervin HYDROLOGY...Gross
Hazardous weather outlook, Jun 24, 3:03 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 303 AM CDT Thu Jun 24 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 303 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center is forecasting an Enhanced Risk for severe storms today and tonight, for northeast Missouri, and a Slight Risk for the remainder of outlook area. There will be two rounds of strong thunderstorms today. The first will be this morning, with strong winds and heavy rain possible in a line of storms moving through areas generally south of Highway 30. Tonight, thunderstorms are possible over the entire area, but the main threats will be found along and south of Interstate 80 where damaging winds, large hail and torrential rainfall are most possible. Isolated areas of flash flooding are possible tonight, mainly along and south of Highway 34, where soils are already wet. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Slight Risk for severe weather has been issued by the Storm Prediction Center on Friday, with the main threats being isolated cases of large hail and severe winds. Several rounds of showers and storms are expected through Friday, which leads to a Slight Risk for Excessive Rainfall. Flash flooding will be a growing concern as forecast confidence grows on the axis of heaviest rain and timing. Another day of heavy rain chances on Saturday, but will slowly begin to die off in the evening. We have another Marginal Risk for severe weather on Saturday, with the threats being isolated large hail and severe gusts. Flash flooding threat will continue through Saturday as well. After Saturday, daily chances for showers and storms exist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the area on Today and Tonight. ERVIN/GUNKEL
In the hours before
Special weather statement, Jun 24, 7:23 AM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
723 AM CDT Thu Jun 24 2021
IAC111-177-MOC045-199-241315-
Van Buren-Lee-Scotland-Clark-
723 AM CDT Thu Jun 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT VAN BUREN...LEE...
SCOTLAND AND CLARK COUNTIES UNTIL 815 AM CDT...
At 723 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stockport to near Keosauqua to near
Memphis. Movement was southeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Memphis, Nauvoo, Keosauqua, Hamilton,
Warsaw, West Point, Donnellson, Montrose, Wayland, Birmingham,
Milton, Bonaparte, Stockport, Wyaconda, Cantril, Alexandria and
Franklin.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4026 9191 4030 9195 4030 9198 4048 9232
4060 9224 4060 9218 4071 9218 4090 9212
4085 9172 4081 9172 4080 9139 4073 9122
4064 9125 4061 9135 4055 9141 4050 9136
4039 9138 4036 9145 4028 9149 4025 9155
TIME...MOT...LOC 1223Z 299DEG 41KT 4088 9188 4068 9200 4050 9218
GibbsSpecial weather statement, Jun 24, 10:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1039 AM CDT Thu Jun 24 2021
ILC109-241645-
McDonough-
1039 AM CDT Thu Jun 24 2021
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT MCDONOUGH COUNTY UNTIL
1145 AM CDT...
At 1038 AM CDT, radar indicated heavy rain from thunderstorms falling
near Western Illinois University, or near Macomb, moving southeast at
10 mph.
Locations impacted include...
Macomb, Colchester, Industry, Good Hope, Bardolph, Tennessee, Western
Illinois University, Adair, Fandon, New Philadelphia, Colmar,
Pennington Point, Macomb Municipal Airport, Doddsville, Scottsburg,
Spring Lake, McDonough County 4-H Grounds and Argyle Lake State Park.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4028 9091 4050 9083 4060 9065 4048 9045
4028 9045
TIME...MOT...LOC 1538Z 300DEG 7KT 4041 9070
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 52 min |
| Jun 24, 2:08 PM CDT | Flash Flood Watch | DVN | Cedar, Clinton, Des Moines, Henry, Jefferson, Johnson and 7 more | 54 hr |
| Jun 24, 9:55 AM CDT | River Flood Warning | DVN | Hancock, McDonough | 37 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.